| Model Number |
FPRPR3508 |
| Medical Device Problem Codes |
Insufficient Cooling (1130); Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that an additional surgery was required after insufficient ice was observed.Three icerod plus 90 degree needles were used in a liver cryoablation procedure.The spacing between the needles was 1.5 cm.During the procedure, however, it was noticed that there was a delay in the ice formation, and the iceball was smaller than was expected.Despite changing the needles to other channels and other troubleshooting measures, the needles still did not freeze.Due to the insufficient ice coverage, the procedure was not able to be completed, and another was scheduled for a later date.The repeat surgery resolved the incident, and no patient complications were reported.
Event or Problem Description
Additional Manufacturer Narrative
D3: manufacturer address 1- (b)(6).Device evaluated by manufacturer: an icerod plus 90 degree needle (30371229) was returned to the arden hills complaint investigation site (cis) for analysis.The device was returned with the gray cord cut.Visual inspection was completed and was noticed that the cable was cut along the gray tubing and the capillary tubing inside was severed.Limited functional testing was performed due to the gray cable being cut.The tip of the needle was cut carefully to not damage the capillary tube.The needle was manually tested with an air canister, the needle was submerged into a water bath and then an air canister was used to verify there is flow coming through the needle.No obstructions or flow issues were noticed.